The strong CP puzzle and axions

Europe/Zurich
LPSC

LPSC

53 Avenue des Martyrs, 38000 Grenoble, France Tél : 33 (0) 4 76 28 40 00 - Fax : 33 (0)4 76 28 40 04
Christopher SMITH (LPSC), Diego GUADAGNOLI (LAPTh Annecy), Guillaume PIGNOL (LPSC), Jeremie QUEVILLON (LPSC, Grenoble (CNRS)), Stephanie ROCCIA (Universite Paris Sud), Stephanie Roccia (CSNSM Universite Paris Sud IN2P3 CNRS)
Description

The absence of strong CP violation is among the most puzzling open questions of particle physics.

Within the Standard Model, the current experimental bound on the neutron EDM requires an extremely delicate cancellation of two seemingly unrelated physical quantities: the phase induced by the non-trivial topology of the QCD vacuum, and a combination of the complex phases present in the Higgs couplings to quarks. These two quantities must be opposite, to within one part in 10^10, which craves a new-physics explanation.

The most well-studied approach relies on introducing a new spontaneously broken symmetry, whose Goldstone boson, the axion, is able to dynamically enforce the absence of strong CP violation.

Motivated by recent renewed interests on both the theoretical and experimental sides, with novel axion models coming out and dedicated light scalar boson searches being planned, it is timely to discuss the current status of the strong CP puzzle and of its axionic solutions.

The workshop proper will be held on Tue 15 and Wed 16, and will be preceded by a one-day minischool on Mon 14, with basic lectures on symmetries and anomalies (F. Delduc, ENS Lyon), strong CP puzzle (M. Goodsell, LPTHE), EDM searches (Chen-Yu Liu, Indiana), and axion physics from low-energy (G. Villadoro, ICTP) to cosmology (A. Ringwald, DESY).

This event is organized within the context of the GDR Intensity Frontier, with support from the ERC nEDM, and from the CPTGA.

Participants
  • Andrea Thamm
  • Arnaud Leredde
  • Arne Wickenbrock
  • Ben Pullin
  • Benoit Clement
  • Bjorn Herrmann
  • Carlos Tamarit
  • Chen-Yu Liu
  • Christopher Smith
  • Cédric Delaunay
  • Diego Guadagnoli
  • Dominique Rebreyend
  • Francesca Calore
  • Francesco Polci
  • Giovanni Villadoro
  • Giuseppe Ruoso
  • Guillaume Pignol
  • Hector Masia Roig
  • Ingo Schienbein
  • Jeremie Quevillon
  • Joachim Brod
  • Joseph Smiga
  • Josh Long
  • Jure Zupan
  • Kseniia Svirina
  • Laura Ferraris-Bouchez
  • Laurent Chevalier
  • Luca Di Luzio
  • Mark Goodsell
  • Meril Reboud
  • Nicole Crisosto
  • Peter Geltenbort
  • Peter Stangl
  • Pierrick Flaux
  • Quentin Bonnefoy
  • Raluca Dragonici
  • Robert Ziegler
  • Romain Virot
  • Sacha Davidson
  • Selim Touati
  • Seongtae Park
  • Skyler Degenkolb
  • Stéphanie Roccia
  • Tevong You
  • Wei Xue
    • 09:00 09:15
      Registration / welcome 15m
    • 09:15 10:30
      Symmetries and anomalies 1h 15m
      Speaker: F. Delduc, ENS Lyon
    • 10:30 11:00
      Break 30m
    • 11:00 12:15
      EDM searches 1h 15m
      Speaker: Chen-Yu Liu, Indiana
    • 12:15 13:45
      Lunch at H2 Restaurant 1h 30m
    • 13:45 15:00
      Strong CP, vacuum structure of QCD, and non-axionic solutions 1h 15m
      Speaker: M. Goodsell, LPTHE
    • 15:00 15:15
      Break 15m
    • 15:15 16:30
      The axion solution and its low- and high-energy pheno, including UV completions 1h 15m
      Speaker: G. Villadoro, ICTP
    • 16:30 16:45
      Break 15m
    • 16:45 18:00
      Axion cosmology 1h 15m
      Speaker: A. Ringwald, DESY
    • 09:00 09:40
      ADMX 40m
      Speaker: Nicole Crisosto
    • 09:40 10:20
      QUAX 40m
      Speaker: Giuseppe Ruoso
    • 10:20 10:40
      Break 20m
    • 10:40 11:20
      Oscillating neutron EDM 40m
      Speaker: Arnaud Leredde
    • 11:20 12:00
      Axion detection storage ring 40m

      Experimental morning

      Speaker: Seongtae Park
    • 12:00 13:30
      Lunch at H2 Restaurant 1h 30m
    • 13:30 14:05
      Axion predictions in SO(10)xU(1)PQ theories 35m
      Speaker: Carlos Tamarit (Munich)
    • 14:05 14:40
      Cosmological Relaxation Models 35m
      Speaker: Tevong You (Cambridge)
    • 14:40 15:15
      Axion/ALPs-photon conversion in high-energy astrophysics 35m
      Speaker: Francesca Calore (Annecy)
    • 15:15 15:35
      Break 20m
    • 15:35 16:10
      Axion-photon coupling: models vs. experiments 35m
      Speaker: Luca Di Luzio (Durham)
    • 16:10 16:45
      Femtolensing and Axion Miniclusters 35m
      Speaker: Wei Xue (CERN)
    • 16:45 17:05
      Break 20m
    • 17:05 17:40
      Flavored Axions 35m
      Speaker: Robert Ziegler (CERN)
    • 17:40 18:15
      Axions in a highly protected gauge symmetry model 35m
      Speaker: Quentin Bonnefoy (Polytechnique)
    • 20:00 22:00
      Dinner in town at "La Table Ronde" 7 Place Saint-André, 38000 Grenoble 2h
    • 09:20 10:00
      Experimental searches for an EDM in the neutron and nuclei 40m
      Speaker: Skyler Degenkolb
    • 10:00 10:40
      Spin dependent 5th force 40m
      Speaker: Josh Long
    • 10:40 11:10
      Break 30m
    • 11:10 11:40
      GNOME & CASPER 30m
      Speaker: Arne Wickenbrock
    • 11:40 11:50
      GNOME 10m
      Speaker: Mr Hector Masia (Mainz)
    • 11:50 12:00
      PHOTO! 10m
    • 12:00 13:30
      Lunch at H2 Restaurant 1h 30m
    • 13:30 14:05
      (Boosted) axion-like particles at colliders and the strong CP problem 35m
      Speaker: Diego Redigolo (Weizmann)
    • 14:05 14:40
      Collider probes of axion-like particles 35m
      Speaker: Andrea Thamm (CERN)
    • 14:40 15:15
      An Outlook on the Quest for Axions 35m
      Speaker: Jure Zupan (Cincinnati)
Your browser is out of date!

Update your browser to view this website correctly. Update my browser now

×